Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Noticed skin turning black around her eyes, nose, mouth and hairline. Taking risperadal and nicotine gum. Suggest

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 4167 Questions
Question
My mom is 67 yrs old and over the past 4-5 months has lost approX 20lbs unintentionally. Eating the same amount and not exercising at all. She is taking risperadal and nicotine gum. She continues to smoke. As of 3-4 weeks ago the skin her face is turning black around her eyes, nose, mouth, hairline. She has not fallen.
Posted Wed, 18 Dec 2013 in Skin Hair and Nails
 
 
Answered by Dr. Sanjay Kumar Kanodia 52 minutes later
Brief Answer: Kindly go for investigations Detailed Answer: Hi, Welcome and thanks for posting your query to Healthcare magic. I can understand your concern for weight loss in your mother. After thorough reading of your mother's problem I can make out that she has lost a lot of weight in last 5 months. As per the medications - risperdal basically causes weight gain and can not cause any pigmentation. Smoking also do not cause such drastic weight loss. So in this case there has to be , though it can cause mild hyper-pigmentation. If I were her treating doctor then I would have gone for her complete blood count and serum biochemistry including X ray chest and sonography of abdomen to rule out any serious cause in her. I suggest you to go for the tests mentioned and report to me accordingly. Do take care of your mother. Dr Sanjay MD
Above answer was peer-reviewed by
 
Follow-up: Noticed skin turning black around her eyes, nose, mouth and hairline. Taking risperadal and nicotine gum. Suggest 4 minutes later
Will do, thanks. Is this something I should take her to urgent care for tomorrow or wait to schedule an appt w/ her primary care physician?
 
 
Answered by Dr. Sanjay Kumar Kanodia 41 minutes later
Brief Answer: You can wait for some days Detailed Answer: Hi, Welcome to the forum again and thanks for your further query. As the problem of weight loss and pigmentation is present form last few months so there is no acute need of urgent care. You can wait for some days of period and schedule an appointment with her primary care physician. Till that time I request you to kindly ask her to stop smoking at once. Give her the best nutritive diet you can with plenty of fruits, green leafy vegetables and sprouts to her. Do not worry she will be alright. With good health wishes, Dr Sanjay MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor